Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 66, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 19, 2022, 4:04 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2022, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 19, 2022, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:19 PM EDT | HAIL 0.25 | 2 Ene Pembroke Pines, FL | AT 4:19PM, A MEMBER OF THE PUBLIC REPORTED PEA SIZE HAIL FALLING NEAR C.B. SMITH PARK. |
| Jun 19, 4:25 PM EDT | TSTM WND DMG | 1 Se Pembroke Pines, FL | A MEMBER OF THE PUBLIC SENT A VIDEO SHOWING DAMAGE FROM A THUNDERSTORM IN THE CENTURY VILLAGE COMMUNITY IN PEMBROKE PINES. DOWNED BRANCHES AND A DOWNED LIGHT POLE WERE SEEN WITH VARIOUS PLANT DEBRIS IN THE PARKING LOT. |
| Jun 19, 4:25 PM EDT | HAIL 0.7 | 3 Wnw North Perry Airpo, FL | AT 4:25PM, AN OFF-DUTY NWS EMPLOYEE REPORTED DIME SIZE HAIL FALLING IN PEMBROKE PINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WUUS52 KMFL 192004
SVRMFL
FLC011-086-192030-
/O.NEW.KMFL.SV.W.0066.220619T2004Z-220619T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
404 PM EDT Sun Jun 19 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
North central Miami-Dade County in southeastern Florida...
South central Broward County in southeastern Florida...
* Until 430 PM EDT.
* At 404 PM EDT, a severe thunderstorm was located over Miramar,
moving southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie and Miami Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2608 8030 2597 8020 2582 8031 2601 8049
TIME...MOT...LOC 2004Z 052DEG 5KT 2599 8030
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:29 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 19, 3:29 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Miami FL 329 PM EDT Sun Jun 19 2022 .DISCUSSION... Short term (Rest of Today and Monday): A fairly light flow regime with scattered to numerous showers and thunderstorms developing along the sea breeze.There is little to no wind flow aloft with a meandering wind pattern. Convection and storm movement will be heavily dependent on the sea breeze boundary. A few strong to severe storms may develop as well. Main concern will be for a wet microburst and some small hail possible as well. The meandering wind pattern will lead for heavy rainfall and localized flooding to be possible. Storm initiation along the breeze will then move towards the interior, then Gulf coast in late afternoon and evening. For Monday, the trough lingers across the region. With the wind flow turning northeasterly. Diurnal seabreeze convection will still be the main focus for showers and thunderstorms tomorrow afternoon and evening. Given the wind flow storms will move towards the interior and Gulf coast after developing along the sea breeze. The Gulf coast sea breeze may not be able to advance as far inland given the northeasterly wind. Main impacts will be lightning, gusty winds and locally heavy rainfall. Temperatures will be in the upper 80s and low 90s Monday afternoon. Long term (Monday Night through Saturday): Not much has changed in the philosophy for the long term. Models continue to show broad high pressure spreading across much of the central CONUS, with a decaying frontal boundary and associated moisture lingering over SoFlo on Monday night. This will keep supporting the ongoing active weather pattern through mid week. Latest model solutions show a drying trend starting Wednesday as a drier air mass reaches SoFlo. By Thursday, the aforementioned high pressure drifts a little northward and allows for tropical moisture to begin filtering across the area, which could enhance diurnal seabreeze convection. Warm temperatures are expected to continue, except during periods of heavy rain during thunderstorms. && .MARINE... Generally benign boating conditions will continue. Light wind flow today. High pressure reestablishes with northeast to easterly flow next week. Isolated to scattered showers and thunderstorms will be possible each day, locally elevated winds and seas are possible within or near any convection. && .BEACHES... A slight northeasterly swell will lead to a moderate risk of rip currents along the Palm Beach County beaches today. && .AVIATION(18Z TAFS)... Thunderstorms are developing along the sea breeze and outflow boundaries this afternoon and will gradually push inland then towards the Gulf coast this evening, VCTS for all terminals, but short-fused TEMPOs may be required. Light/variable winds once again tonight with a few showers. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 90 77 88 / 30 60 20 50 West Kendall 73 90 74 89 / 30 60 20 60 Opa-Locka 75 90 76 88 / 30 60 20 50 Homestead 74 89 75 87 / 30 60 20 60 Fort Lauderdale 76 88 77 87 / 30 60 20 50 N Ft Lauderdale 76 90 77 87 / 30 60 20 50 Pembroke Pines 75 90 76 88 / 30 60 20 50 West Palm Beach 76 89 77 87 / 30 60 30 40 Boca Raton 76 90 77 88 / 30 60 20 40 Naples 76 91 75 92 / 60 60 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Monday and Aviation/Marine...Kelly Monday Night through Sunday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 19, 9:00 AM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 900 AM EDT Sun Jun 19 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200700- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 900 AM EDT Sun Jun 19 2022 ...Strong to Severe Storms Possible Later This Afternoon and Evening... ...Localized Flooding from Excessive Rainfall Possible... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Strong to severe thunderstorms may develop today, mainly later this afternoon and evening primarily over Southwest Florida and inland areas of South Florida. Primary impacts from the strongest storms will be strong to locally damaging wind gusts, hail, lightning, and excessive rainfall. Flooding Rainfall: Localized flooding due to excessive rainfall from repeated rounds of slow-moving showers and thunderstorms is possible across much of South Florida today. Excessive Heat: Heat index values over 100 degrees may be possible this afternoon across portions of South Florida. Waterspouts: There is a limited chance of waterspouts over the local South Florida waters today. Rip Currents: A moderate risk of rip currents along the Palm Beaches today. Wind: Strong to severe thunderstorms could produce strong to locally damaging wind gusts up to 60 mph later this afternoon and evening. Hail: Strong to severe thunderstorms could produce hail up to the size of nickels later this afternoon and evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms will be possible each afternoon into early next week with the greatest potential remaining across inland and Gulf coast areas of South Florida. Heat index values above 100 degrees will remain possible across inland portions of South Florida over the next few days. The threat of rip currents along the Atlantic beaches could increase over the next few days. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 19, 1:28 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Miami FL
128 PM EDT Sun Jun 19 2022
FLZ069-070-191815-
Coastal Collier County FL-Inland Collier County FL-
128 PM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of southwestern Collier
County through 215 PM EDT...
At 128 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Belle Meade, or 8 miles north of Marco
Island, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco Island
Airport, Naples Manor, Golden Gate, East Naples, Lely Resort, West
Toll Gate On Alligator Alley, Vineyards, Royal Palm Hammock, North
Naples, Lely, Rookery Bay Aquatic Preserve, South Blocks Golde,
Picayune Strand State Forest, Port Of The Island, Intersection I-75
And Everglades Blvd and Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2620 8185 2626 8160 2595 8143 2582 8176
2599 8184
TIME...MOT...LOC 1728Z 062DEG 7KT 2606 8167
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Jun 19, 3:47 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
347 PM EDT Sun Jun 19 2022
FLZ071>074-173-192030-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
347 PM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 430 PM EDT...
At 347 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Cooper City, or over Pembroke Pines,
moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Miami Gardens, Weston, North Miami, Doral, North
Miami Beach, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka,
West Park, Miami Springs and Miami Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2578 8023 2577 8035 2605 8053 2620 8031
2597 8017
TIME...MOT...LOC 1947Z 047DEG 4KT 2602 8029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:14 PM EDT | Special Marine Warning | MFL | 46 min | |
| Jun 18, 8:19 PM EDT | Special Weather Statement | MFL | Broward, Monroe | 41 min |
| Jun 18, 8:59 PM EDT | Special Weather Statement | MFL | Broward, Monroe | 61 min |
| Jun 18, 9:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 18, 10:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Jun 19, 1:28 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 19, 3:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jun 19, 4:19 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 56 min |
| Jun 19, 4:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 19, 4:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Jun 19, 4:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Jun 19, 5:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 19, 5:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jun 19, 6:09 PM EDT | Special Marine Warning | MFL | 36 min | |
| Jun 19, 6:11 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 19, 7:48 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.